MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24698
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon got stuck in the guidewire lumen.An endovascular therapy was performed for the chronic total occlusion (cto) from the common iliac artery to the external iliac artery.A 4.0mm x 150mm x 150cm coyote balloon catheter was used selected for treatment.After passing the guidewire, the device was inflated before it was removed.During the procedure, when inserting into the sheath after imaging, the device got stuck in the guidewire lumen and could not be re-inserted into the sheath.A different device was used to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.Device evaluated by mfr: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink to the guidewire lumen 15.5cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the balloon got stuck in the guidewire lumen.An endovascular therapy was performed for the chronic total occlusion (cto) from the common iliac artery to the external iliac artery.A 4.0mm x 150mm x 150cm coyote balloon catheter was used selected for treatment.After passing the guidewire, the device was inflated before it was removed.During the procedure, when inserting into the sheath after imaging, the device got stuck in the guidewire lumen and could not be re-inserted into the sheath.A different device was used to complete the procedure.There were no patient complications reported.It was further reported that the lesion was 100% stenosed, moderately tortuous, and moderately calcified.When the physician attempted to reinsert the balloon, it got stuck in the guidewire lumen so it couldn't insert anymore.There were no damages or defects noted on the device.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20300710
Report Number2124215-2024-59293
Device Sequence Number7588314
Product Code DQY
UDI-Device Identifier08714729797098
UDI-Public08714729797098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2025
Device Model Number24698
Device Catalogue Number24698
Device Lot Number0029579670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown